Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 6, 2022, 2:05 AM PST for 4 counties in Nevada; Inyo County, California. It took effect at Nov 6, 2022, 10:00 PM PST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2022, 2:05 AM PST (10:05 UTC)
- In effect from
- Nov 6, 2022, 10:00 PM PST
- Expired
- Nov 9, 2022, 4:00 AM PST
- In force
- 54 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2953 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040 WWUS75 KVEF 061005 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 205 AM PST Sun Nov 6 2022 CAZ522-NVZ014-015-017>019-062300- /O.NEW.KVEF.WI.Y.0036.221107T0600Z-221108T0600Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 205 AM PST Sun Nov 6 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts 40 to 55 mph expected. * WHERE...In California, Death Valley National Park. In Nevada, Esmeralda and Central Nye County, Lincoln County, Western Clark and Southern Nye County, Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...From 10 PM this evening to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects and produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. Winds this strong can make driving difficult...especially for motorcycles and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
7 follow-up statements
220 WWUS75 KVEF 062211 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 211 PM PST Sun Nov 6 2022 CAZ522-NVZ014-015-017>019-071215- /O.CON.KVEF.WI.Y.0036.221107T0600Z-221108T0600Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 211 PM PST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In California, Death Valley National Park. In Nevada, Esmeralda and Central Nye County, Lincoln County, Western Clark and Southern Nye County, Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...From 10 PM this evening to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects and produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. Winds this strong can make driving difficult...especially for motorcycles and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
393 WWUS75 KVEF 070543 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 943 PM PST Sun Nov 6 2022 CAZ522-NVZ014-015-017>019-072200- /O.CON.KVEF.WI.Y.0036.221107T0600Z-221108T0600Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 943 PM PST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In California, Death Valley National Park. In Nevada, Esmeralda and Central Nye County, Lincoln County, Western Clark and Southern Nye County, Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...Until 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects and produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. Winds this strong can make driving difficult...especially for motorcycles and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
433 WWUS75 KVEF 071119 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 319 AM PST Mon Nov 7 2022 AZZ001-003-036-CAZ523>525-NVZ016-020>022-072300- /O.NEW.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 319 AM PST Mon Nov 7 2022 /419 AM MST Mon Nov 7 2022/ ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau, Northwest Deserts and Lake Mead National Recreation Area. In California, Western Mojave Desert, Eastern Mojave Desert and Morongo Basin. In Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead National Recreation Area and Southern Clark County. * WHEN...From noon Tuesday to 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds will make driving difficult for motorcycles...large trucks...trailers and campers. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-072300- /O.EXB.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 319 AM PST Mon Nov 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. Periods of downslope winds gusting 40 to 50 mph from the west will also occur near the Sierra foothills. * WHERE...Owens Valley. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects and produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. Winds this strong can make driving difficult...especially for motorcycles and high profile vehicles. * ADDITIONAL DETAILS...Sudden strong crosswinds on US 395 should be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ522-NVZ014-015-017>019-072300- /O.EXT.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 319 AM PST Mon Nov 7 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In California, Death Valley National Park. In Nevada, Esmeralda and Central Nye County, Lincoln County, Western Clark and Southern Nye County, Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects and produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. Winds this strong can make driving difficult...especially for motorcycles and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
271 WWUS75 KVEF 072245 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 245 PM PST Mon Nov 7 2022 CAZ520-522-NVZ014-015-017>019-081200- /O.CON.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 245 PM PST Mon Nov 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. Periods of downslope winds gusting to around 50 mph from the west will also occur near the Sierra foothills as well as southwest winds across I-95 between Desert Rock and Indian Springs. * WHERE...Owens Valley. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects and produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. Winds this strong can make driving difficult...especially for motorcycles and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ523>525-NVZ016-020>022-081200- /O.CON.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 245 PM PST Mon Nov 7 2022 /345 PM MST Mon Nov 7 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau, Northwest Deserts and Lake Mead National Recreation Area. In California, Western Mojave Desert, Eastern Mojave Desert and Morongo Basin. In Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead National Recreation Area and Southern Clark County. * WHEN...From noon Tuesday to 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds will make driving difficult for motorcycles...large trucks...trailers and campers. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
992 WWUS75 KVEF 081114 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 314 AM PST Tue Nov 8 2022 CAZ520-522-NVZ014-015-017>019-082000- /O.CON.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 314 AM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. Periods of downslope winds gusting to around 50 mph from the west will also occur near the Sierra foothills as well as southwest winds across I-95 between Desert Rock and Indian Springs. * WHERE...Owens Valley. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects and produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. Winds this strong can make driving difficult...especially for motorcycles and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ523>525-NVZ016-020>022-082000- /O.CON.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 314 AM PST Tue Nov 8 2022 /414 AM MST Tue Nov 8 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau, Northwest Deserts and Lake Mead National Recreation Area. In California, Western Mojave Desert, Eastern Mojave Desert and Morongo Basin. In Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead National Recreation Area and Southern Clark County. * WHEN...From noon Tuesday to 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds will make driving difficult for motorcycles...large trucks...trailers and campers. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
128 WWUS75 KVEF 081954 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1154 AM PST Tue Nov 8 2022 CAZ520-522-NVZ014-015-017>019-091200- /O.CON.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 1154 AM PST Tue Nov 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Owens Valley. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects and produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. Winds this strong can make driving difficult...especially for motorcycles and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ523>525-NVZ016-020>022-091200- /O.CON.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1154 AM PST Tue Nov 8 2022 /1254 PM MST Tue Nov 8 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau, Northwest Deserts and Lake Mead National Recreation Area. In California, Western Mojave Desert, Eastern Mojave Desert and Morongo Basin. In Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead National Recreation Area and Southern Clark County. * WHEN...Through 4 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds will make driving difficult for motorcycles...large trucks...trailers and campers. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
452 WWUS75 KVEF 091142 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 342 AM PST Wed Nov 9 2022 CAZ520-522-NVZ014-015-017>019-091245- /O.EXP.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 342 AM PST Wed Nov 9 2022 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Wind gusts have decreased below 40 mph for most sites and will gradually become west or northwest with speeds diminishing to between 10 and 20 mph by late this morning. $$ AZZ001-003-036-CAZ523>525-NVZ016-020>022-091245- /O.EXP.KVEF.WI.Y.0037.000000T0000Z-221109T1200Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 342 AM PST Wed Nov 9 2022 /442 AM MST Wed Nov 9 2022/ ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Wind gusts have decreased below 40 mph for most sites and will gradually become west with speeds diminishing to between 10 and 20 mph by late this morning. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 5, 7:30 PM PDT, 7 hours 35 minutes earlier.
Area forecast discussion, Nov 5, 7:30 PM PDT, 7 hours 35 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 730 PM PDT Sat Nov 5 2022 .SYNOPSIS...A few more degrees of warming are in store for most locations on Sunday but clouds and some precipitation will begin to work their way into the eastern Sierra. Precipitation is expected across much of the southern Great Basin and Mojave Desert Monday night through Tuesday night. Also expect periods of gusty winds along with unseasonably cool temperatures. && .UPDATE...Impressive jet stream of 150+ knots will stay aligned west to east along and just north of Nevada tonight. With the jet not sagging south moisture feeding inland will keep any precipitation along and north of Highway 50 in central Nevada. Also, could see some light precipitation breakout along the southern Sierra crest overnight. Elsewhere, skies will stay party to mostly cloudy. Tomorrow. Winds aloft will back, more from the west/southwest as trough begins to deepen along the west coast. Any precipitation looks to get intercepted by the southern Sierra with again only light amounts spilling over into Inyo County. Leeside pressure falls across Nevada will allow surface pressure gradients to tighten tomorrow afternoon leading to stronger breezes with some gusts up to 30 mph expected. This well covered in current forecast with no update this evening. && .SHORT TERM...today through Sunday. A strong upper level low is currently organizing off of the British Columbia coast. The low will slowly drop south over the next several days but in the meantime mainly zonal flow will provide a relatively tranquil weekend to the area. Temperatures will continue to moderate the next couple of days and be relatively close to their seasonal normals on Sunday. The only exception will be in the eastern Sierra where some moisture will begin to spill across the Sierra from the approaching atmospheric river and will provide an increase in clouds and some precipitation. Snow levels with this initial round of lighter precipitation will be in the 8000-9000 foot elevation. .LONG TERM...Sunday night through Saturday. As the strong upper level low drops down the west coast deeper moisture from the AR and a better trajectory will enable a much more substantial push of moisture to begin to impinge on the southern portion of the Sierra Mountains and across into the eastern Sierra and Owens Valley Sunday night. This will bring what looks to be the first major snowfall event for the Sierra this season and a Winter Storm Warning remains in effect from 10 PM PST Sunday until 10 AM PST Wednesday. Continue to believe in a high confidence winter storm for at least the Sierra slopes and a moderate to high confidence with QPF across the CWA. The lower elevations, particularly the Owens Valley are more of a question mark. Snow levels expected to drop to the valley floor level and produce snow Monday night into Tuesday, and potentially again Tuesday evening. The forecast continues to support snow for the northern half of the HWY 395 corridor in Inyo Monday and Tuesday, and possibly enough to accumulate and have some minor impacts even (2-4"). If that occurs, this could be the biggest early season snow in Bishop. Bishop has never seen 3 inches of snow before November 17. There is some potential to see even higher amounts of snow if the snow levels remain a bit lower. A winter weather advisory may be needed and will be evaluating further in the next shift or two. AR events typically have fairly high snow levels and snow levels do stay elevated longer across Lincoln and Mohave Counties and to some extent Clark County. That could potentially limit some of the snow in those locations. As the AR shifts further down the California coast on Monday the plume of IVT values remains quite high from San Bernardino County and northeastward into Clark, Lincoln and Mohave Counties. The ensembles and several deterministic models are indicating very high probabilities of IVT values exceeding 250 units which is fairly unusual for inland locations. One to two inch liquid water equivalent or even isolated higher amounts will be possible by the time this system moves out. There is also the potential for wind advisories and/or high wind warnings for part of the CWA. The best opportunity for the strong winds will be during the day on Monday ahead of the precipitation. Winds aloft (700 mb) will be 50-60 kts from San Bernardino County northeastward into Clark, Nye and Lincoln Counties during much of the time. We'll need to hone in on the time frame as once the precipitation moves that should reduce drag and somewhat limit wind potential from there after, other than maybe at the highest elevations. As was previously mentioned as a potential evolution, the ensembles have delayed the exit of the upper low/trough, with the precipitation lingering throughout much of the forecast area on Wednesday. At this time, both the GEFS and EPS ensemble means push the trough axis to the east of the area Wednesday night and along with it all of the precipitation. Behind the system will be much colder conditions with temperatures remaining at least 10 to 15 degrees below normal into Saturday with zonal flow to slight ridging enabling dry conditions through the period. && .AVIATION...For Harry Reid...Light winds 8kts or less can be expected at the terminal into Sunday morning. Directions will favor easterly components into the early evening before turning the typical southwesterly direction for the overnight period. Winds will increase late in the TAF period with a few gusts out of the southwest to near 20 kts possible after 21Z tomorrow. No significant cloud cover is forecast through Sunday. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds of 10kts or less can be expected across the region today and tonight. The one exception will be KDAG where southwest winds with gusts to 20kts are forecast to develop after 22Z and then continue into Sunday morning. SCT to BKN high clouds will continue to move across the region today, but no operational impacts are expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Pierce SHORT TERM...Czyzyk LONG TERM...Czyzyk AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:41 AM PST | Winter Storm Watch | VEF | Clark, Lincoln, Nye | 33 hr |
Nearby
Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.